Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 114, NWS Kansas City, MO

September 9, 2014Andrew County, Nodaway County, Missouri

NWS Kansas City, MO issued this river flood warning at Sep 9, 2014, 10:36 PM CDT for Andrew County, Nodaway County, Missouri. It took effect at Sep 10, 2014, 6:45 AM CDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2014, 10:36 PM CDT (03:36 UTC)
In effect from
Sep 10, 2014, 6:45 AM CDT
Expired
Sep 12, 2014, 6:40 AM CDT
In force
48 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Andrew County, MO, Nodaway County, MO

The radar

The Pleasant Hill radar (KEAX), 159 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point 102 River at Maryville (MYVM7). The gauge peaked at 22.45 ft at Sep 10, 2014, 2:00 PM CDT.

actionminormoderate510152009/1009/1109/1209/13
Action stage
13 ft
Minor stage
18 ft
Moderate stage
23 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06819500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 9, 6:34 PM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, Sep 9, 6:34 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
634 PM CDT Tue Sep 9 2014

.SHORT TERM...(This Evening through Thursday Night)
Issued at 219 PM CDT TUE SEP 9 2014

The main focus in the near term is the severe potential for this
afternoon and overnight tonight. The various NWP differ with respect
to development and timing and are having a tough time depicting the
current warm air advection induced convection across eastern NE and
IA. For this fcst issuance have stayed the course with the best
chance for surface based storms developing across the northwestern
counties, per VIS satellite and radar trends. The convection should
then spread across the CWA overnight tonight. The Flash Flood Watch
that is in effect beginning 00Z tonight through 12Z tomorrow looks on
track as that area should see training storms producing a large swath
of rainfall of 1-2 inches with locally higher amounts. As for the
hail, wind, and tornado threats, those too have the higher
probabilities across our northern zones this evening as that is where
the best supportive shear and instability exist well into the
overnight hours. The activity should continue well into the night
with straight line winds being the main issue of concern, though QLCS
issues may develop if a line can consolidate over the CWA.

The precip should slowly end from northwest to southeast very late
tonight into tomorrow morning with the passage of a cold front. The
exception should be our far south central and southeast zones where
showers and scattered storms will linger well into the day on
Wednesday.  Once that activity moves off the entire CWA should see
very cool temperatures for Thursday and Thursday night.

.LONG TERM...(Friday through Tuesday)
Issued at 219 PM CDT TUE SEP 9 2014

Strong cold air advection will continue on Friday, holding highs in
the mid 50s to around 60 degrees -- nearly 25 degrees below seasonal
normals. A few light showers are possible as the upper trough moves
over Friday and Friday evening, then surface high pressure will
build in for Saturday and Sunday, keeping temperatures cool and
precipitation chances nil.

Return flow on the back side of the high will allow temperatures to
warm back into the 70s by Monday, while flow gradually flattens to
zonal and allows a few disturbances to float back into the region,
creating lower-end chances for showers and storms for the beginning
of the next work week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 634 PM CDT TUE SEP 9 2014

Thunderstorms currently over northwest and far northern Missouri will
gradually build southeast during the evening and overnight hours,
eventually reaching KSTJ by 02z and the MCI/MKC terminals around 04z.
Some isolated development is possible out ahead of these storms, but
will not be as widespread. Low level wind shear will be possible
tonight after 06z as winds between 1-2 kft increase to 60 to 70 kts
out of the southwest. By 12z-15z Wednesday morning, a cold front will
sweep through all terminals, clear out any lingering precipitation,
and veer winds around to the northwest at 15 to 20 kts.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FLASH FLOOD WATCH through Wednesday morning FOR MOZ001>008-
     011>017.

&&

SHORT TERM...Pietrycha
LONG TERM...Laflin
AVIATION...Laflin
Hazardous weather outlook, Sep 9, 7:35 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
735 PM CDT TUE SEP 9 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-110045-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
735 PM CDT TUE SEP 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

 STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS
 NORTHERN MISSOURI THIS EVENING...AND WILL BE CAPABLE OF PRODUCING
 LARGE HAIL...DAMAGING WINDS...AND A TORNADO OR TWO. STORMS WILL
 GRADUALLY SPREAD SOUTHWARD LATE THIS EVENING AND TONIGHT...AND WILL
 EVENTUALLY TRANSITION TO MORE OF A STRAIGHT LINE WIND THREAT.

 AREAS OF FLOODING ARE LIKELY ACROSS NORTHERN MISSOURI TONIGHT AS
 MULTIPLE ROUNDS OF STORMS CONTINUE TO CROSS INTO THE AREA. A
 WIDESPREAD 1 TO 3 INCHES OF RAINFALL IS EXPECTED...WITH ISOLATED
 HIGHER AMOUNTS ARE EXPECTED BY EARLY WEDNESDAY MORNING.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

 THUNDERSTORMS WILL GRADUALLY EXIT THE AREA BY WEDNESDAY AFTERNOON.
 NO SEVERE WEATHER IS EXPECTED ON WEDNESDAY.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

In the hours before

Local storm report, Sep 9, 7:43 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
743 PM CDT TUE SEP 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TORNADO          EAGLEVILLE              40.47N 93.99W
09/09/2014                   HARRISON           MO   EMERGENCY MNGR

            US HIGHWAY 69 PARTIALLY BLOCKED...POWER POLES DOWN AND
            SNAPPED.

&&

ADOLPHSON
Local storm report, Sep 9, 8:13 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
813 PM CDT TUE SEP 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     FLASH FLOOD      ROCKPORT                40.41N 95.52W
09/09/2014                   ATCHISON           MO   911 CALL CENTER

            US HIGHWAY 111 MAIN STREET INTO ROCKPORT IMPASSABLE.

&&

ADOLPHSON
Local storm report, Sep 9, 8:25 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
825 PM CDT TUE SEP 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             5 SW BOLCKOW            40.06N 94.89W
09/09/2014  M1.50 INCH       ANDREW             MO   TRAINED SPOTTER

            QUARTER TO PING PONG SIZED HAIL, HEAVY RAIN, WINDS EST 40
            TO 45 MPH.

&&

KBRONIS
Local storm report, Sep 9, 8:53 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
853 PM CDT TUE SEP 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     HAIL             1 N SAVANNAH            39.96N 94.83W
09/09/2014  M1.25 INCH       ANDREW             MO   TRAINED SPOTTER

            LIGHT RAIN, WITH HAIL UP TO HALF DOLLAR. EARLIER HAD PEA
            SIZE HAIL.

&&

KBRONIS
Local storm report, Sep 9, 9:08 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
908 PM CDT TUE SEP 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     HAIL             ROSENDALE               40.04N 94.82W
09/09/2014  M2.50 INCH       ANDREW             MO   PUBLIC

            PUBLIC REPORTED TENNIS BALL SIZE HAIL.

&&

KBRONIS
Local storm report, Sep 9, 9:20 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
920 PM CDT TUE SEP 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     FLASH FLOOD      3 WNW BARNARD           40.20N 94.87W
09/09/2014                   NODAWAY            MO   LAW ENFORCEMENT

            A FOOT OF WATER OVER SOUTHBOUND U.S. HIGHWAY 71

&&

LAFLIN

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 7:05 PM CDTTornado WarningEAXAndrew, Holt, Nodaway25 min
Sep 9, 7:15 PM CDTTornado WarningEAXHarrison30 min
Sep 9, 7:29 PM CDTTornado WarningEAXAndrew, Holt, Nodaway31 min
Sep 9, 7:35 PM CDTTornado WarningEAXHarrison, Mercer25 min
Sep 9, 7:44 PM CDTFlash Flood WarningEAXHolt, Nodaway6 hr
Sep 9, 7:46 PM CDTRiver Flood WarningEAXAtchison, Holt59 hr
Sep 9, 7:47 PM CDTSevere Thunderstorm WarningEAXAndrew, Holt, Nodaway43 min
Sep 9, 7:54 PM CDTRiver Flood WarningEAXAndrew, Holt, Nodaway55 hr
Sep 9, 7:56 PM CDTSevere Thunderstorm WarningEAXHarrison, Mercer49 min
Sep 9, 8:26 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, DeKalb, Gentry49 min
Sep 9, 9:10 PM CDTSevere Thunderstorm WarningEAXAndrew, DeKalb38 min
Sep 9, 9:14 PM CDTFlash Flood WarningEAXAndrew6 hr
Sep 9, 9:30 PM CDTSevere Thunderstorm WarningEAXAdair, Grundy, Linn, Macon, Sullivan45 min
Sep 9, 10:33 PM CDTAreal Flood AdvisoryEAXDaviess, DeKalb, Gentry, Grundy, Harrison, Linn and 2 more6 hr
Sep 9, 10:36 PM CDTRiver Flood WarningEAXAndrew, Buchanan67 hr
Sep 9, 10:47 PM CDTFlash Flood WarningEAXGrundy, Linn, Livingston, Sullivan6 hr
Sep 9, 11:39 PM CDTAreal Flood WarningEAXAndrew, Atchison, Holt, Nodaway19 hr
Sep 9, 11:42 PM CDTFlash Flood WarningEAXAdair, Macon5 hr
Sep 10, 12:11 AM CDTFlash Flood WarningEAXDaviess, DeKalb, Gentry, Harrison8 hr
Sep 10, 1:45 AM CDTRiver Flood WarningEAXDaviess, Gentry3 days
Sep 10, 1:45 AM CDTRiver Flood WarningEAXDaviess, Livingston4 days
Sep 10, 1:45 AM CDTRiver Flood WarningEAXLinn, Livingston5 days
Sep 10, 1:45 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston7 days
Sep 10, 1:45 AM CDTRiver Flood WarningEAXCarroll, Chariton9 days
Sep 10, 1:45 AM CDTRiver Flood WarningEAXGrundy, Livingston48 hr
Sep 10, 1:49 AM CDTRiver Flood WarningEAXBuchanan5 days
Sep 10, 2:47 AM CDTRiver Flood WarningEAXAndrew, Buchanan4 days
Sep 10, 4:27 AM CDTFlash Flood WarningEAXAdair, Chariton, Grundy, Linn, Livingston, Macon and 1 more6 hr
Sep 10, 5:01 AM CDTRiver Flood WarningEAXChariton, Macon4 days
Sep 10, 6:34 AM CDTAreal Flood WarningEAXDaviess, DeKalb, Gentry, Harrison, Nodaway, Worth12 hr
Sep 10, 7:11 AM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler35 hr
Sep 10, 9:12 AM CDTRiver Flood WarningEAXPlatte5 days
Sep 10, 9:12 AM CDTRiver Flood WarningEAXPlatte5 days
Sep 10, 9:31 AM CDTRiver Flood WarningEAXBuchanan, Platte51 hr
Sep 10, 9:31 AM CDTRiver Flood WarningEAXClay, Jackson, Ray71 hr
Sep 10, 9:31 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray4 days
Sep 10, 9:31 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline4 days
Sep 10, 9:31 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline6 days
Sep 10, 9:31 AM CDTRiver Flood WarningEAXChariton, Howard, Saline6 days
Sep 10, 9:31 AM CDTRiver Flood WarningEAXCooper, Howard6 days
Sep 10, 10:32 AM CDTAreal Flood WarningEAXAdair, Carroll, Chariton, Grundy, Linn, Livingston and 4 more8 hr
Sep 10, 5:40 PM CDTAreal Flood WarningEAXAdair, Andrew, Atchison, Caldwell, Chariton, Daviess and 15 more24 hr

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.